MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT4
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non healthcare professional reported that during an intraocular lens (iol) implant procedure, noticed that lens was cracked.The iol was removed and replaced during the initial procedure.There was patient contact.Additional information has been requested.
 
Additional Manufacturer Narrative
The lens was returned taped to a surgical sponge.Solution was dried on the lens.One haptic was broken in the gusset area (returned).The optic was cut into two portions, typical of insertion and removal.One cut portion of optic had a small crack in the optic edge.The other cut portion of optic had a small torn area in the optic edge with a small portion of lens material missing (not returned).Complaint history and product history records were reviewed and the documentation indicated the product met release criteria.The file indicated the use of a qualified associated cartridge and handpiece.The viscoelastic indicated is not qualified for the product combination used.The root cause for the reported complaint appears to be related to failure to follow the ifu.The file indicated the use of a viscoelastic that is not qualified for the product combination used.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received that there was no patient harm.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18354646
Report Number1119421-2023-02173
Device Sequence Number6426890
Product Code MJP
UDI-Device Identifier00380652457910
UDI-Public00380652457910
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2025
Device Model NumberCCWTT4
Device Catalogue NumberCCWTT4.200
Device Lot Number15301501
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/22/2023
Supplement Date Received by Manufacturer12/13/2023
02/06/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date01/08/2024
03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC; MONARCH III CARTRIDGE D; MONARCH III INJECTOR
Patient Age63 YR
Patient SexFemale